Oklahoma, 2025

Tornado and Hail in Oklahoma, May 17 to 18, 2025

May 17 to 18, 2025 · NWS OUN · 71 events in 13 counties and zones

The first of a multi-day series of severe thunderstorm events occurred across central and eastern Oklahoma from the afternoon of the 17th into the early morning hours of the 18th. This period was marked by a transition in the synoptic regime, as persistent upper-level ridging -- which had supported a stretch of quiet mid-May weather -- began to break down, giving way to broad troughing across…

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
71

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

The first of a multi-day series of severe thunderstorm events occurred across central and eastern Oklahoma from the afternoon of the 17th into the early morning hours of the 18th. This period was marked by a transition in the synoptic regime, as persistent upper-level ridging -- which had supported a stretch of quiet mid-May weather -- began to break down, giving way to broad troughing across the Western United States.

The initial round of severe convection on the 17th featured a notable splitting supercell thunderstorm. The right-split storm tracked across south-central and southeastern Oklahoma, producing intermittent reports of large hail and damaging winds, along with a tornado north of Pauls Valley, OK. Meanwhile, the left-split thunderstorm moved into the southwestern and western Oklahoma City Metropolitan Area, producing reports of large to very large hail. Additional severe thunderstorms moved across the Red River into southeastern Oklahoma during the evening, producing a few reports of thunderstorm wind damage.

A second more expansive round of severe thunderstorms emerged after sunset across west-central into central Oklahoma, as greater deep-layer ascent overspread the region. This activity produced multiple reports of large to very large hail, particularly across the greater Oklahoma City Metropolitan area, continuing into the early morning hours of the 18th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 17, 2:01 PM CST, 1 hour 25 minutes earlier. Its key messages:

  • Updated at 242 PM CDT Sat May 17 2025
  • Severe weather is expected through Monday, with significant tornadoes possible on Sunday and Monday.
  • Shower/storm chances return end of next week.
Area forecast discussion, May 17, 2:01 PM CST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Norman OK
301 PM CDT Sat May 17 2025

...New NEAR TERM, SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 242 PM CDT Sat May 17 2025

 - Severe weather is expected through Monday, with significant
   tornadoes possible on Sunday and Monday.

 - Shower/storm chances return end of next week.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 300 PM CDT Sat May 17 2025

As of the 2PM, surface observations show a weak surface low has
drifted south to near Borger,TX with a warm front extending from
Elk City to Fort Cobb to Washington to Ada. A very warm, moist air
mass is in place south of the front, with dewpoint temperatures
of 77 degrees observed at Burneyville and Durant and even 73
degrees at Seymour. A few thunderstorms have already developed
over western north Texas, but have been slow to strengthen and
there have been a few CI attempts over southeastern Oklahoma.

The mid-level shortwave is moving over southwestern New Mexico and
is prog'd to reach the Amarillo area around 21Z. The front is
anticipated to move slowly northward with an extremely unstable
atmosphere south of the front, which will foster very large hail
potential with a low tornado potential near and along the warm
front. In addition, very large DCAPE values will lend to damaging
wind gusts of 70-80+mph.

While the precise location of the front later this afternoon and
evening is somewhat uncertain, models have indicated that the
front should be near or just north of the I-40 corridor. Due to
the broader baroclinic zone typical of warm fronts (vs the sharper
zone with cold fronts), this creates a broader zone of problematic
storm impacts and therefore hazards will not be confined to a
narrow zone. Latest mesoanalysis indicates extreme instability
is already in place south of the front, with a maximum of 4500 to
5000 J/kg of MLCAPE over south-central Oklahoma along with bulk
shear at 50 knots. While we cannot pinpoint where these storms
will develop with high accuracy, everyone should be ready for the
potential for significant severe weather impacts - with 2 to 4
inch hail and damaging winds (70-80+mph) the most likely hazards.
There is a low risk of tornadoes - especially near the front and
triple point.

We should start seeing additional storm development with better
organization as the upper wave gets closer (within the next few
hours). Storms are expected to exit our area by midnight.

Thompson

&&

.SHORT TERM...
(Sunday through Monday night)
Issued at 300 PM CDT Sat May 17 2025

Another potent shortwave, that is currently moving ashore
northern California, will track east-southeastward and the center
of this system is prog'd to reach southern Utah by Sunday
morning. The center of the mid-level trough associated height
falls swings across the central Rockies during the day and rapid
lee-cyclogenesis yields a 990MB surface low over southeastern
Colorado by mid-afternoon. The resulting mass response will
increase southerly winds to 20-25 mph, with gusts to 35 mph
possible. This increased low-level flow will prompt renewed
moisture advection over Oklahoma with dewpoint temperatures rising
into the low 70's over much of the area by afternoon.

The primary mid-level jet max reaches passes over northeastern New
Mexico and reaches the western Panhandles by mid-afternoon as a
secondary jet max approaches from west Texas. The primary jet will
push the dryline to the western Oklahoma state line, and the
secondary jet could cause the dryline to bulge over southwest
Oklahoma and western north Texas mid- to late-afternoon. Although
mostly cloudy skies are anticipated east of the dryline, CIN should
begin to erode over W/SW portions of the area by mid-day. Severe
thunderstorms are expected to develop on Sunday afternoon, with very
large hail, damaging wind gusts, and significant tornadoes possible
- especially across north-central Oklahoma.

Monday continues to be the most concerning day for significant
tornado potential as the H250 and H500 jets overspread Oklahoma,
which will add 50-60 knots of 0-6km bulk shear to an extremely
unstable environment. An outbreak of tornadic supercell thunderstorms
are possible along the dryline by Monday afternoon west of I-35
and track quickly northeastward (34-45 mph) into central Oklahoma.
Storm activity should exit our area by late Monday night.

Thompson

&&

.LONG TERM...
(Tuesday through next Friday)
Issued at 300 PM CDT Sat May 17 2025

The upper trough crosses passes over the plains and drives the
associated cold front into Oklahoma on Monday night into Tuesday
morning with northwest surface winds expected on Tuesday and
possibly into Wednesday following a reinforcing cold front. High
temperatures will dip into the 70's/80's on Tuesday with warmer
conditions returning end of next week as a mid-level ridge
approaches and winds veer to the southeast. We should remain dry
Tuesday into Thursday, but low POPs return late Thursday and
Friday.

Thompson

&&

.AVIATION...
(18Z TAFS)
Issued at 1235 PM CDT Sat May 17 2025

Lingering stratus producing broken ceilings across southeast
Oklahoma will keep terminal KDUA under MVFR conditions through 00Z
while the rest of our terminals are most likely to remain under
VFR conditions at least up through 06Z. However, most terminals
have a 30% chance for TSRA between 20Z-04Z as a warm front lifts
advecting moist unstable air. Should any TSRA move over our
terminals they could briefly reduce to MVFR conditions due to a
lower ceiling and reduced visibilities in rain. Terminal KDUA has
the highest probability for TSRA as a TEMPO is in place there.
Ceiling may start lowering due to increasing stratus between
06-12Z potentially reducing our terminals to IFR conditions. As
the warm front lifts during the next few hours, east surface winds
will be veering southeast by 21Z becoming nearly due south by
16Z. A moderate low-level jet will develop overnight by 06Z
resulting in low-level wind shear across some of our terminals.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  85  64  84  69 /  40  40  40  20
Hobart OK         88  64  88  65 /  30  10  20  10
Wichita Falls TX  91  67  89  70 /  40  10  20  20
Gage OK           85  57  91  55 /  20  30  10   0
Ponca City OK     80  60  81  66 /  10  70  70  40
Durant OK         89  68  84  70 /  70  30  40  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...01
SHORT TERM...01
LONG TERM....01
AVIATION...68

In the hours before

Special weather statement, May 17, 12:51 PM CST, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Norman OK
151 PM CDT Sat May 17 2025

TXZ086-088-089-171915-
Wichita TX-Archer TX-Baylor TX-
151 PM CDT Sat May 17 2025

...A strong thunderstorm will impact portions of northwestern Archer,
southwestern Wichita and northeastern Baylor Counties through 215 PM
CDT...

At 151 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Dundee, moving northeast at 30 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Dundee, Mankins, Lake Diversion, and Lake Kickapoo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3370 9907 3384 9900 3384 9895 3391 9896
      3394 9894 3373 9864 3360 9895
TIME...MOT...LOC 1851Z 240DEG 26KT 3368 9896

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Ware
Special weather statement, May 17, 1:09 PM CST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Norman OK
209 PM CDT Sat May 17 2025

TXZ086-089-090-171945-
Clay TX-Wichita TX-Archer TX-
209 PM CDT Sat May 17 2025

...A strong thunderstorm will impact portions of northwestern Clay,
northeastern Archer and southeastern Wichita Counties through 245 PM
CDT...

At 209 PM CDT, Doppler radar was tracking a strong thunderstorm near
Holliday, moving northeast at 45 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Wichita Falls, Holliday, Dean, Jolly, Sheppard AFB, Mankins, Lakeside
City, and Pleasant Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3367 9872 3380 9884 3409 9836 3386 9820
TIME...MOT...LOC 1909Z 239DEG 38KT 3377 9871

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

Ware
Special weather statement, May 17, 2:48 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Norman OK
348 PM CDT Sat May 17 2025

OKZ047-051-052-172115-
Johnston OK-Marshall OK-Bryan OK-
348 PM CDT Sat May 17 2025

...A strong thunderstorm will impact portions of southeastern
Johnston, northwestern Bryan and northeastern Marshall Counties
through 415 PM CDT...

At 348 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kingston, moving northeast at 25 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Madill, Kingston, Silo, Milburn, Little City, Woodville, Nida, and
northeastern Lake Texoma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3392 9674 3406 9681 3425 9656 3405 9642
TIME...MOT...LOC 2048Z 233DEG 20KT 3403 9668

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Ware

The radar

The Norman radar (KTLX), 68 km away, was scanning. The volume nearest the first event began at 21:26 UTC.

Open the radar archive at this moment

Event by event

64 hail, 5 thunderstorm wind, 1 tornado, 1 high wind. Local standard time, as filed.

Hail, Grady

When
May 17, 3:26 PM CST
Where
Grady County, 2.68 mi SE of Chickasha Arpt
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.052, -97.937

Hail, Grady

When
May 17, 3:44 PM CST
Where
Grady County, 3.64 mi WNW of Bridge Creek
Measured
1 in hail
Reported by
Public
Coordinates
35.242, -97.783

The report was relayed through mPING.

Hail, Garvin

When
May 17, 3:46 PM CST
Where
Garvin County, 0.88 mi N of Lindsay
Measured
1 in hail
Reported by
Public
Coordinates
34.853, -97.613

The report was relayed through mPING.

Hail, Grady

When
May 17, 3:46 PM CST
Where
Grady County, 1.83 mi SSE of Tuttle
Measured
1 in hail
Reported by
Public
Coordinates
35.267, -97.794

The report was relayed through mPING.

Hail, Grady

When
May 17, 3:48 PM CST
Where
Grady County, 3.26 mi SE of Bradley
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
34.848, -97.668

Hail, Grady

When
May 17, 3:48 PM CST to 3:51 PM CST
Where
Grady County, 3.1 mi ENE of Tuttle
Measured
2.5 in hail
Reported by
Emergency Manager
Coordinates
35.301, -97.757

An image was relayed. Hail size increased from quarter-size to tennis ball-size at this location between 1548 and 1551 LST.

Hail, Grady

When
May 17, 3:51 PM CST
Where
Grady County, 4.56 mi NNE of Bridge Creek
Measured
0.75 in hail
Reported by
Public
Coordinates
35.293, -97.697

The report was relayed through mPING.

Hail, Grady

When
May 17, 3:52 PM CST
Where
Grady County, 5.92 mi NNE of Bridge Creek
Measured
0.75 in hail
Reported by
Public
Coordinates
35.307, -97.674

The report was relayed through mPING.

Hail, Canadian

When
May 17, 3:55 PM CST
Where
Canadian County, 3.65 mi SW of Mustang
Measured
2.75 in hail
Reported by
Emergency Manager
Coordinates
35.348, -97.760

Hailfall occurred near the intersection of Southwest 199th Street and Cemetery Road. The event time is estimated from radar observations.

Hail, Canadian

When
May 17, 3:56 PM CST
Where
Canadian County, 1.43 mi WNW of Mustang
Measured
1.75 in hail
Reported by
Public
Coordinates
35.399, -97.743

The report was relayed through mPING.

Hail, Canadian

When
May 17, 3:57 PM CST
Where
Canadian County, 2.68 mi W of Mustang
Measured
1.5 in hail
Reported by
Public
Coordinates
35.384, -97.767

The report was relayed through mPING. The event time is adjusted based on radar observations.

Hail, Canadian

When
May 17, 3:58 PM CST
Where
Canadian County, 1.01 mi NE of Mustang
Measured
2.25 in hail
Reported by
Public
Coordinates
35.400, -97.707

The report was relayed through mPING.

Hail, Canadian

When
May 17, 3:58 PM CST
Where
Canadian County, Mustang
Measured
2.75 in hail
Reported by
Emergency Manager
Coordinates
35.390, -97.720

The event time is estimated from radar observations.

Hail, Oklahoma

When
May 17, 4:02 PM CST
Where
Oklahoma County, 1.55 mi NW of Wheatland
Measured
1.25 in hail
Reported by
Public
Coordinates
35.418, -97.666

The report was relayed through mPING.

Hail, McClain

When
May 17, 4:02 PM CST
Where
McClain County, 5.55 mi WSW of Wayne
Measured
1 in hail
Reported by
Public
Coordinates
34.882, -97.406

The report was relayed through mPING.

Hail, Canadian

When
May 17, 4:04 PM CST
Where
Canadian County, 3.73 mi NNW of Mustang
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.436, -97.754

Hail, Oklahoma

When
May 17, 4:05 PM CST
Where
Oklahoma County, 3.58 mi N of Wheatland
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
35.451, -97.660

Hail, Canadian

When
May 17, 4:05 PM CST
Where
Canadian County, 2.93 mi N of Mustang
Measured
2 in hail
Reported by
Public
Coordinates
35.432, -97.713

The report was relayed through mPING.

Hail, Canadian

When
May 17, 4:05 PM CST
Where
Canadian County, 3.36 mi NNE of Mustang
Measured
1.5 in hail
Reported by
NWS Employee
Coordinates
35.436, -97.700

Hail, Canadian

When
May 17, 4:05 PM CST
Where
Canadian County, 2.79 mi S of Yukon
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.460, -97.735

The event time is estimated from radar observations.

Hail, Canadian

When
May 17, 4:05 PM CST
Where
Canadian County, 3.57 mi NNE of Mustang
Measured
2.5 in hail
Reported by
Public
Coordinates
35.435, -97.689

An image from near the intersection of Southwest 29th Street and South Morgan Road was shared on social media.

Hail, Canadian

When
May 17, 4:07 PM CST
Where
Canadian County, 2.46 mi SSW of Yukon
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.465, -97.749

The event time is adjusted based on radar observations.

Hail, Oklahoma

When
May 17, 4:10 PM CST
Where
Oklahoma County, 1.97 mi SSE of Warr Acres
Measured
2.25 in hail
Reported by
Public
Coordinates
35.493, -97.607

The report was relayed through mPING. The event time is adjusted based on radar observations.

Hail, Oklahoma

When
May 17, 4:12 PM CST
Where
Oklahoma County, 1.48 mi WSW of Bethany
Measured
0.75 in hail
Reported by
Public
Coordinates
35.501, -97.664

The report was relayed through mPING.

Hail, Oklahoma

When
May 17, 4:12 PM CST
Where
Oklahoma County, 0.81 mi W of Bethany
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
35.508, -97.654

Hailfall occurred near the intersection of Northwest 36th Street and Council Road.

Hail, Oklahoma

When
May 17, 4:15 PM CST
Where
Oklahoma County, 0.7 mi NNE of Bethany
Measured
0.75 in hail
Reported by
Public
Coordinates
35.519, -97.635

The report was relayed through mPING.

Hail, Oklahoma

When
May 17, 4:16 PM CST
Where
Oklahoma County, 0.82 mi NW of (Pwa)wiley Post Apt
Measured
0.75 in hail
Reported by
Public
Coordinates
35.538, -97.660

The report was relayed through mPING.

Tornado, Garvin

When
May 17, 4:28 PM CST to 4:34 PM CST
Where
Garvin County, 1.33 mi N of Whitebead to 2.39 mi ENE of Whitebead
Rating
EF1
Path length
1.82 mi
Path width
40 yd
Property damage
$5,000
Reported by
Storm Chaser
Coordinates
34.779, -97.296

A tornado was observed developing just west of Interstate 35 near the Washita River. Trees were uprooted as the tornado approached County Road 3215 before dissipating near County Road 3320.

Hail, Pontotoc

When
May 17, 5:34 PM CST
Where
Pontotoc County, 3.42 mi N of Vanoss
Measured
0.75 in hail
Reported by
Public
Coordinates
34.809, -96.862

The report was relayed through mPING.

Thunderstorm Wind, Pontotoc

When
May 17, 5:40 PM CST
Where
Pontotoc County, 4.93 mi WNW of Ada
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.803, -96.757

A relayed image courtesy of the Oklahoma Department of Emergency Management shows a tree blown down onto a portion of County Road 3510. The event time is estimated from radar observations.

Hail, Pontotoc

When
May 17, 5:44 PM CST
Where
Pontotoc County, 5.2 mi NW of Ada
Measured
1 in hail
Reported by
Public
Coordinates
34.816, -96.752

The report was relayed through mPING.

Hail, Pontotoc

When
May 17, 5:50 PM CST
Where
Pontotoc County, 1.24 mi ESE of Ada
Measured
1 in hail
Reported by
Public
Coordinates
34.763, -96.660

The report was relayed through mPING. The event time is adjusted based on radar observations.

Thunderstorm Wind, Johnston

When
May 17, 6:35 PM CST
Where
Johnston County, 0.45 mi N of Tishomingo
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
34.236, -96.681

A relayed image shows portions of a large brick support wall collapsed due to thunderstorm winds. The event time is estimated from radar observations.

Thunderstorm Wind, Bryan

When
May 17, 6:40 PM CST
Where
Bryan County, Achille
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.830, -96.390

Trees and power lines were blown down at multiple locations in the community of Achille. The event time is estimated from radar observations.

Hail, Atoka

When
May 17, 6:55 PM CST
Where
Atoka County, 4.81 mi ESE of Wardville
Measured
1 in hail
Reported by
Public
Coordinates
34.643, -95.948

The report was relayed through mPING.

Hail, Atoka

When
May 17, 6:57 PM CST
Where
Atoka County, 0.92 mi E of Wardville
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
34.658, -96.014

Hailfall occurred along Oklahoma Highway 131, just east of the community of Wardville.

Thunderstorm Wind, Atoka

When
May 17, 6:57 PM CST
Where
Atoka County, 0.92 mi E of Wardville
Measured
63 kt (72 mph) measured gust
Reported by
Trained Spotter
Coordinates
34.658, -96.014

The event occurred along Oklahoma Highway 131, just east of the community of Wardville.

Hail, Oklahoma

When
May 17, 8:30 PM CST
Where
Oklahoma County, 3.51 mi S of Bethany
Measured
1.25 in hail
Reported by
Public
Coordinates
35.460, -97.628

The report was relayed through mPING.

Hail, Oklahoma

When
May 17, 8:33 PM CST
Where
Oklahoma County, 1.95 mi SSE of Warr Acres
Measured
1.75 in hail
Reported by
Public
Coordinates
35.494, -97.607

The report was relayed through mPING.

Hail, Oklahoma

When
May 17, 8:34 PM CST
Where
Oklahoma County, 4.08 mi SSE of Bethany
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.460, -97.601

A social media report near Mile Marker 145 along Interstate 40.

Thunderstorm Wind, Oklahoma

When
May 17, 8:38 PM CST
Where
Oklahoma County, 0.1 mi S of (Okc)will Rogers Apt
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
35.389, -97.600

Oklahoma City Will Rogers International Airport (KOKC) observation.

Hail, Oklahoma

When
May 17, 8:40 PM CST
Where
Oklahoma County, 2.99 mi S of Nichols Hills
Measured
0.75 in hail
Reported by
Public
Coordinates
35.507, -97.543

The report was relayed through mPING.

Hail, Oklahoma

When
May 17, 8:51 PM CST
Where
Oklahoma County, 2.74 mi SW of (Tik)tinker Afb
Measured
1 in hail
Reported by
Public
Coordinates
35.387, -97.429

The report was relayed through mPING.

Hail, Oklahoma

When
May 17, 8:54 PM CST
Where
Oklahoma County, 1.39 mi WNW of (Tik)tinker Afb
Measured
1.25 in hail
Reported by
Public
Coordinates
35.420, -97.411

The report was relayed through mPING.

Hail, Oklahoma

When
May 17, 8:54 PM CST
Where
Oklahoma County, 1.54 mi W of (Tik)tinker Afb
Measured
1 in hail
Reported by
Public
Coordinates
35.410, -97.417

The report was relayed through mPING.

Hail, Oklahoma

When
May 17, 8:58 PM CST
Where
Oklahoma County, 1.74 mi SSW of Midwest City
Measured
1 in hail
Reported by
Public
Coordinates
35.436, -97.398

The report was relayed through mPING.

Hail, Oklahoma

When
May 17, 9:02 PM CST
Where
Oklahoma County, 1.34 mi E of Del City
Measured
0.75 in hail
Reported by
Public
Coordinates
35.454, -97.417

The report was relayed through mPING.

Hail, Oklahoma

When
May 17, 9:10 PM CST
Where
Oklahoma County, 4.51 mi SSE of Nicoma Park
Measured
1 in hail
Reported by
Public
Coordinates
35.427, -97.298

The report was relayed through mPING.

Hail, Oklahoma

When
May 17, 9:16 PM CST
Where
Oklahoma County, 7.44 mi SSE of Choctaw
Measured
1 in hail
Reported by
Public
Coordinates
35.385, -97.243

The report was relayed through mPING.

Hail, Oklahoma

When
May 17, 9:22 PM CST
Where
Oklahoma County, 7.88 mi SSW of Harrah
Measured
4 in hail
Reported by
Broadcast Media
Coordinates
35.384, -97.213

Reported by a broadcast media storm chaser near the intersection of Interstate 40 and Peebly Road.

Hail, Oklahoma

When
May 17, 9:23 PM CST
Where
Oklahoma County, 5.88 mi S of Harrah
Measured
2.75 in hail
Reported by
Public
Coordinates
35.406, -97.177

Multiple images showing ruler measurements were shared on social media.

Hail, Oklahoma

When
May 17, 9:24 PM CST
Where
Oklahoma County, 7.31 mi S of Harrah
Measured
2.5 in hail
Reported by
Public
Coordinates
35.384, -97.160

An image from near the intersection of Interstate 40 and Harrah-Newalla Road was shared on social media. The location is approximate, and the event time is estimated from radar observations.

Hail, Pottawatomie

When
May 17, 9:34 PM CST
Where
Pottawatomie County, 0.8 mi SW of Dale
Measured
2.25 in hail
Reported by
Public
Coordinates
35.381, -97.059

The report was relayed through mPING.

Hail, Pottawatomie

When
May 17, 9:42 PM CST
Where
Pottawatomie County, 3.26 mi ESE of Dale
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
35.377, -96.995

An image showing a ruler measurement from near the intersection of U.S. Highway 177 and 45th Street was shared.

Hail, Pottawatomie

When
May 17, 9:45 PM CST
Where
Pottawatomie County, 0.49 mi ESE of Shawnee
Measured
1 in hail
Reported by
Public
Coordinates
35.328, -96.912

The report was relayed through mPING. The event time is adjusted based on radar observations.

Hail, Pottawatomie

When
May 17, 9:48 PM CST
Where
Pottawatomie County, 3.57 mi NW of Shawnee
Measured
1.2 in hail
Reported by
Emergency Manager
Coordinates
35.361, -96.970

An image showing a digital caliper measurement from near the intersection of U.S. Highway 177 and MacArthur Boulevard was shared.

Hail, Custer

When
May 17, 10:04 PM CST
Where
Custer County, Clinton
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
35.510, -98.970

Hail, Custer

When
May 17, 10:14 PM CST
Where
Custer County, 6.81 mi N of Weatherford
Measured
0.75 in hail
Reported by
Public
Coordinates
35.628, -98.686

The report was relayed through mPING.

Hail, Oklahoma

When
May 18, 12:06 AM CST
Where
Oklahoma County, 1.02 mi NW of (Pwa)wiley Post Apt
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.540, -97.664

The report was relayed through Spotter Network.

Hail, Oklahoma

When
May 18, 12:08 AM CST
Where
Oklahoma County, 0.69 mi NNE of Bethany
Measured
0.75 in hail
Reported by
Public
Coordinates
35.519, -97.635

The report was relayed through mPING.

Hail, Oklahoma

When
May 18, 12:10 AM CST
Where
Oklahoma County, 1.95 mi SSE of Warr Acres
Measured
1 in hail
Reported by
Public
Coordinates
35.494, -97.607

The report was relayed through mPING.

Hail, Oklahoma

When
May 18, 12:10 AM CST
Where
Oklahoma County, 3.26 mi WNW of The Village
Measured
0.75 in hail
Reported by
Public
Coordinates
35.588, -97.604

The report was relayed through mPING.

Hail, Oklahoma

When
May 18, 12:12 AM CST
Where
Oklahoma County, 3.42 mi SE of Warr Acres
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.489, -97.573

The report was relayed through Spotter Network.

High Wind, Logan

When
May 18, 12:21 AM CST
Where
Logan forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
35.919, -97.443 (the zone’s center; the record gives no point)

Guthrie/Edmond Regional Airport (KGOK) observation. A wake low was likely responsible for this event.

Hail, Oklahoma

When
May 18, 12:22 AM CST
Where
Oklahoma County, 0.11 mi N of Oklahoma City
Measured
0.75 in hail
Reported by
Public
Coordinates
35.472, -97.510

The report was relayed through mPING.

Hail, Oklahoma

When
May 18, 12:32 AM CST
Where
Oklahoma County, 1.79 mi NNW of Midwest City
Measured
1 in hail
Reported by
Public
Coordinates
35.485, -97.400

The report was relayed through mPING. The event time is adjusted based on radar observations.

Hail, Oklahoma

When
May 18, 12:32 AM CST
Where
Oklahoma County, 0.32 mi SE of Midwest City
Measured
1.25 in hail
Reported by
Public
Coordinates
35.456, -97.387

The report was relayed through mPING. The event time is adjusted based on radar observations.

Hail, Oklahoma

When
May 18, 12:35 AM CST
Where
Oklahoma County, 1.34 mi E of Del City
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.454, -97.417

A phone call report.

Hail, Pottawatomie

When
May 18, 1:18 AM CST
Where
Pottawatomie County, 0.81 mi WSW of Shawnee
Measured
0.75 in hail
Reported by
Public
Coordinates
35.326, -96.933

The report was relayed through mPING. The event time is adjusted based on radar observations.

Hail, Pottawatomie

When
May 18, 1:18 AM CST
Where
Pottawatomie County, 3.61 mi N of Shawnee
Measured
0.75 in hail
Reported by
Public
Coordinates
35.382, -96.929

The report was relayed through mPING. The event time is adjusted based on radar observations.

Hail, Seminole

When
May 18, 2:00 AM CST
Where
Seminole County, Cromwell
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
35.340, -96.450

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyThe tornado archive for Oklahoma, 2025Warnings in Oklahoma, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1259115, 1259117, 1259118, 1259120, 1259119, 1259121, 1259122, 1259124, 1259164, 1259126, 1259131, 1259127, 1259129, 1259133, 1259152, 1259135, 1259137, 1259140, 1259142, 1259143, 1261738, 1259144, 1259146, 1259149, 1259166, 1259150, 1259151, 1261189, 1259153, 1264218, 1259155, 1259158, 1259168, 1259172, 1259162, 1259169, 1259170, 1259175, 1259176, 1261500, and more.